Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online
Ask a Dentist   »  

Small area of broken skin in the hard pallet of mouth, have cold. Being on provizon causing this?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Hi I have had a small area of broken skin in the hard pallet of my mouth! I have had a cold for the last few days! And I'm currently taking provizon 15 which contains sibutramine could this cause it. I also do suffer from cold sores but not during this cold
Posted Thu, 19 Apr 2012 in Dental Health
Answered by Dr. Hema Yadav 33 minutes later

Thanks for posting the query.

Sibutramine does cause side effects like , dry mouth, altered taste sensation and loss of apetite commonly and in case of allergy it may cause swelling of lips, tongue, throat.

In your case, it is mostly an ulceration (sore) of the mucosa caused by the cold and possibly aggravated by sibutramine effects on drying of oral mucosa.

Sometimes vitamin deficiencies like vitamin B deficiency may be the reason for mouth ulcers or sores.

So though the situation as of now doesn't seem worrisome, kindly do the following.
1.Practise adequate oral hygiene and do warm saline gargles thrice daily.
2.If possible consult your doctor for stopping the sibutramine temporarily and also get a prescription for a b complex multivitamin supplement.
3.If the cold persists for more than a week from now, or if you notice increase in size of the sore, any
bleeding or swelling associated , then consult an Ear Nose Throat surgeon for complete evaluation and confirmation of diagnosis.

Hope I have answered your query.

Please accept my answer if you do not have any more queries.

Wishing you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor